Raised blood sugar, cardamom trial

This topic contains 1 reply, has 2 voices, and was last updated by  ellen 4 years, 3 months ago.

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #135631

    alisonmarshall
    Participant

    ive just started on cardamom trial, sess3. Nurse said I could have raised blood sugars,  checked when at home cos

    hubby has diabetes2, I’m 17, normally well under 6, anyone got any experience of this or the trial, what should I do

     

    #135651

    ellen
    Moderator

    Thank you for posting on the Myeloma UK Discussion Forum. I am sorry that you haven’t had any replies to date. My name is Ellen and I am one of the Myeloma Information Specialists here at Myeloma UK.

    I am sorry to hear that your blood sugars have gone up to 17 from a normal (for you) of below 6. The steroid drug dexamethasone is one of the drugs given on the Cardamon trial which you are on. Steroids can temporarily increase blood sugars and this may be the culprit. Please do speak to your doctor (haematologist), your nurse specialist or trials nurse about this – they will want to know about this. They will want to monitor the situation and may refer you to a diabetic nurse specialist to help you manage this side-effect for the time that you are on this treatment if necessary. In some cases patients may require some medication to help counteract this, but also they will likely ask you to eliminate sugar from your diet while you are on treatment.

    I hope that this reply has answered your question but please do consider calling the Myeloma Infoline if you have any further questions or would like further clarification. Debbie, Jude and myself take calls on the Infoline – 0800 980 3332 – and we will be happy to talk things through with you.

    With best wishes

    Ellen

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.